Aplastic anaemia associated with fenbufen: a report of two cases.

Published

Journal Article

We report two cases of aplastic anaemia occurring in patients after exposure to the NSAID fenbufen. In each case, the patient had not been exposed to other drugs in this class, and was on no concomitant medication which has previously been associated with this complication. Failure of in vitro growth of haemopoietic progenitor cells in clonogenic assays confirmed the diagnosis of aplasia, and also confirmed that aplasia induced by this agent is not due to the presence of any humoral inhibitory factor, but to an intrinsic abnormality in the pluripotent stem cells. Aplastic anaemia is a recognized, but extremely rare, complication of exposure to NSAIDs of any chemical subtype.

Full Text

Cited Authors

  • Muir, KW; Holyoake, T; Fitzsimons, E

Published Date

  • April 1, 1994

Published In

Volume / Issue

  • 33 / 4

Start / End Page

  • 389 - 391

PubMed ID

  • 8156314

Pubmed Central ID

  • 8156314

International Standard Serial Number (ISSN)

  • 0263-7103

Digital Object Identifier (DOI)

  • 10.1093/rheumatology/33.4.389

Language

  • eng